Alert archive / Utah / Winter Storm Warnings in 2006

Winter Storm Warning 11, NWS Salt Lake City, UT

March 25, 2006

NWS Salt Lake City, UT issued this winter storm warning at Mar 25, 2006, 4:10 AM MST. It took effect at Mar 25, 2006, 3:00 PM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2006, 4:10 AM MST (11:10 UTC)
In effect from
Mar 25, 2006, 3:00 PM MST
Expired
Mar 26, 2006, 11:00 AM MST
In force
20 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Mar 24, 9:14 PM MST, 6 hours 56 minutes earlier.

Area forecast discussion, Mar 24, 9:14 PM MST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
914 PM MST FRI MAR 24 2006

.SYNOPSIS...SOUTHERLY FLOW WILL INCREASE TONIGHT...AND BECOME
STRONG ON SATURDAY...AHEAD OF AN APPROACHING STORM SYSTEM. THIS
SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA
SATURDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR EARLY
NEXT WEEK...BEFORE ANOTHER STORM SYSTEM IMPACTS THE REGION BY
MIDWEEK.

&&

.DISCUSSION...CALM BEFORE THE STORM TONIGHT AND NO EVENING UPDATE
PLANNED. 00Z CYCLE GFS AND NAM IN THROUGH SUNDAY MORNING. NEW NAM
SLIGHTLY SLOWER WITH THE FROPA SATURDAY EVENING. BOTH MODEL STILL
SHOW A VIGOROUS SPRING STORM MOVING RAPIDLY ACROSS THE AREA OVER THE
WEEKEND. WATCHES LOOK APPROPRIATELY TIMED AND IN THE RIGHT AREAS.
ONLY EXCEPTION MIGHT BE TO ADD ZONE 17 FOR THE ENTERPRISE AREA AND
INSTRUMENTED PEAKS NEAR RICHFIELD. ALSO...ZONE 20 MAY SEE SEVERE
LEVEL WINDS LATE AFTERNOON THROUGH THE EVENING HOURS.

&&

.AVIATION...SEE LATEST SLCTAFSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM NOON SATURDAY TO 4 AM SUNDAY FOR UTZ007-
     UTZ008.

     HIGH WIND WATCH FROM NOON SATURDAY TO 11 PM SATURDAY FOR UTZ002-
     UTZ003-UTZ004-UTZ005-UTZ015-UTZ016.

WY...NONE.
&&

GIBSON
Hazardous weather outlook, Mar 24, 3:50 PM MST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MST FRI MAR 24 2006

UTZ001>021-WYZ021-251200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
350 PM MST FRI MAR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

A MILD SOUTHWEST FLOW WILL CONTINUE OVER THE AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTH WINDS ON SATURDAY WILL BECOME STRONG AS A PACIFIC COLD
FRONT APPROACHES...WITH THE STRONGEST WINDS IN THE MOUNTAINS AND
WESTERN VALLEYS OF UTAH. NORTHWEST WINDS BEHIND THE COLD FRONT
WILL ALSO BE VERY STRONG OVER THE WEST DESERTS AND THE WASATCH
FRONT FOR A TIME SATURDAY EVENING. THIS FRONT IS ALSO EXPECTED TO
BRING SIGNIFICANT SNOWFALL TO THE NORTHERN MOUNTAINS
SATURDAY NIGHT WITH ACCUMULATING SNOWFALL ALSO POSSIBLE WITH
ADJACENT VALLEYS AS WELL. SEE THE LATEST NON-PRECIPITATION AND
WINTER WEATHER STATEMENTS FOR ADDITIONAL DETAILS.

ANOTHER PACIFIC WEATHER SYSTEM COULD IMPACT THE AREA BEGINNING
TUESDAY AND LASTING INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SEAMAN

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:03 AM MSTHigh Wind WarningSLC22 hr
Mar 25, 4:03 AM MSTWind AdvisorySLC24 hr
Mar 25, 3:45 PM MSTSnow and Blowing Snow AdvisorySLC17 hr
Mar 25, 3:45 PM MSTSnow AdvisorySLC15 hr

Nearby

Winter Storm Warnings in Utah, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.